Alert archive / California / Wind Advisories in 2019

Wind Advisory 21, NWS Hanford, CA

March 18, 2019

NWS Hanford, CA issued this wind advisory at Mar 18, 2019, 7:53 PM PDT. It took effect at Mar 19, 2019, 2:00 PM PDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Mar 18, 2019, 7:53 PM PDT (02:53 UTC)
In effect from
Mar 19, 2019, 2:00 PM PDT
Expired
Mar 20, 2019, 1:00 AM PDT
In force
11 hr
Issued by
NWS Hanford, CA

The text

As transmitted.

568 
WWUS76 KHNX 190253
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
753 PM PDT Mon Mar 18 2019

CAZ095-191100-
/O.NEW.KHNX.WI.Y.0021.190319T2100Z-190320T0800Z/
Kern County Mountains-
Including the cities of Tehachapi and Lake Isabella
753 PM PDT Mon Mar 18 2019

...A WIND ADVISORY IS IN EFFECT FROM 2 PM PDT TUESDAY UNTIL 1 AM 
PDT WEDNESDAY...

The National Weather Service in Hanford has issued a Wind
Advisory, which is in effect from 2 PM PDT Tuesday until 1 AM PDT
Wednesday. 

* WINDS...Sustained southeast to south 25 to 35 mph, with gusts
  near 50 mph.

* TIMING...From 2 PM PDT Tuesday until 1 AM PDT Wednesday.
 
* IMPACTS...The strongest winds are expected along the I-5
  corridor through the Grapevine, especially towards Grapevine and
  Wheeler Ridge. Gusty winds may blow down tree limbs and power
  lines, resulting in a few power outages. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that wind gusts of 45 to 57 mph are
expected. Wind gusts this strong can make driving difficult, 
especially for high profile vehicles. Use extra caution.

&&

$$
BS
5 follow-up statements
115 
WWUS76 KHNX 190857
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
157 AM PDT Tue Mar 19 2019

CAZ089-091-191700-
/O.EXB.KHNX.WI.Y.0021.190320T0000Z-190320T0700Z/
West Central San Joaquin Valley-Southwestern San Joaquin Valley-
Including the cities of Los Banos, Coalinga, Mendota, Hanford, 
Lemoore, Avenal, and Corcoran
157 AM PDT Tue Mar 19 2019

...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO MIDNIGHT
PDT TONIGHT...

The National Weather Service in Hanford has issued a Wind
Advisory, which is in effect from 5 PM this afternoon to midnight
PDT tonight.

* WINDS...Southwest 15 to 25 mph with gusts up to 50 mph through
  passes.

* TIMING...From 5 PM PDT this afternoon until midnight.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

CAZ095-191700-
/O.CON.KHNX.WI.Y.0021.190319T2100Z-190320T0800Z/
Kern County Mountains-
Including the cities of Tehachapi and Lake Isabella
157 AM PDT Tue Mar 19 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
1 AM PDT WEDNESDAY...

* WINDS...South to southeast 20 to 30 mph with gusts up to 50 mph
  possible through the Grapevine.

* TIMING...From 2 PM PDT Tuesday until 1 AM PDT Wednesday.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that wind gusts of 45 to 57 mph are
expected. Wind gusts this strong can make driving difficult,
especially for high profile vehicles. Use extra caution.

&&

$$
Dudley
088 
WWUS76 KHNX 191640
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
940 AM PDT Tue Mar 19 2019

CAZ095-200100-
/O.CON.KHNX.WI.Y.0021.190319T2100Z-190320T0800Z/
Kern County Mountains-
Including the cities of Tehachapi and Lake Isabella
940 AM PDT Tue Mar 19 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
1 AM PDT WEDNESDAY...

* WINDS...South 20 to 30 mph with gusts up to 50 mph.

* TIMING...From 2 PM PDT Tuesday until 1 AM PDT Wednesday.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that wind gusts of 45 to 57 mph are
expected. Wind gusts this strong can make driving difficult,
especially for high profile vehicles. Use extra caution.

&&

$$

CAZ089-091-200100-
/O.CON.KHNX.WI.Y.0021.190320T0000Z-190320T0700Z/
West Central San Joaquin Valley-Southwestern San Joaquin Valley-
Including the cities of Los Banos, Coalinga, Mendota, Hanford, 
Lemoore, Avenal, and Corcoran
940 AM PDT Tue Mar 19 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO
MIDNIGHT PDT TONIGHT...

* WINDS...Southwest 15 to 25 mph with gusts up to 50 mph.

* TIMING...From 5 PM PDT this afternoon until midnight.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

Molina
047 
WWUS76 KHNX 200055
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
555 PM PDT Tue Mar 19 2019

CAZ089-091-200700-
/O.CON.KHNX.WI.Y.0021.000000T0000Z-190320T0700Z/
West Central San Joaquin Valley-Southwestern San Joaquin Valley-
Including the cities of Los Banos, Coalinga, Mendota, Hanford, 
Lemoore, Avenal, and Corcoran
555 PM PDT Tue Mar 19 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT...

* WINDS...Southwest 15 to 25 mph with gusts up to 50 mph.

* TIMING...This evening. 

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

CAZ095-200800-
/O.CON.KHNX.WI.Y.0021.000000T0000Z-190320T0800Z/
Kern County Mountains-
Including the cities of Tehachapi and Lake Isabella
555 PM PDT Tue Mar 19 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM PDT WEDNESDAY...

* WINDS...South 20 to 30 mph with gusts up to 50 mph.

* TIMING...During the early part of tonight. 

* IMPACTS...Strong  winds may blow down limbs, trees, and power 
  lines. Scattered power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that wind gusts of 45 to 57 mph are
expected. Wind gusts this strong can make driving difficult,
especially for high profile vehicles. Use extra caution.

&&

$$
075 
WWUS76 KHNX 200653
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
1153 PM PDT Tue Mar 19 2019

CAZ089-091-200800-
/O.EXP.KHNX.WI.Y.0021.000000T0000Z-190320T0700Z/
West Central San Joaquin Valley-Southwestern San Joaquin Valley-
Including the cities of Los Banos, Coalinga, Mendota, Hanford, 
Lemoore, Avenal, and Corcoran
1153 PM PDT Tue Mar 19 2019

...WIND ADVISORY WILL EXPIRE AT MIDNIGHT PDT TONIGHT...

Winds have diminshed over the area.

$$

CAZ095-200800-
/O.CON.KHNX.WI.Y.0021.000000T0000Z-190320T0800Z/
Kern County Mountains-
Including the cities of Tehachapi and Lake Isabella
1153 PM PDT Tue Mar 19 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM PDT WEDNESDAY...

* WINDS...South 20 to 30 mph with gusts up to 50 mph.

* TIMING...During the early part of tonight.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are possible. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that wind gusts of 45 to 57 mph are
expected. Wind gusts this strong can make driving difficult,
especially for high profile vehicles. Use extra caution.

&&

$$
Dudley
538 
WWUS76 KHNX 200745
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
1245 AM PDT Wed Mar 20 2019

CAZ095-200845-
/O.EXP.KHNX.WI.Y.0021.000000T0000Z-190320T0800Z/
Kern County Mountains-
Including the cities of Tehachapi and Lake Isabella
1245 AM PDT Wed Mar 20 2019

...WIND ADVISORY WILL EXPIRE AT 1 AM PDT EARLY THIS MORNING...

Winds have diminished over the region.

$$

Dudley

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Mar 18, 2:33 PM PDT, 5 hours 20 minutes earlier.

Area forecast discussion, Mar 18, 2:33 PM PDT, 5 hours 20 minutes before
Area Forecast Discussion
National Weather Service San Joaquin Valley - Hanford CA
233 PM PDT Mon Mar 18 2019

.SYNOPSIS...
Dry weather and above normal temperatures will continue into
Tuesday under the influence of high pressure. By Tuesday night, a
storm system will begin to impact Central California, bringing
valley rain and mountain snow through Thursday morning. Another
disturbance may impact the district by Saturday.

&&

.DISCUSSION...
Meridional Ridge pattern over the western third of the US is
allowing for a nice warmup across the region today. Temperatures
are running 5 to 10 degrees above normal today for the forecast
high temps.

Increasing clouds during the day with showers possible tomorrow
afternoon in the Sierra as a weather maker will move inland
tomorrow night from the Pacific. Temperatures will cool down and
it could get a bit breezy tomorrow afternoon in advance of the
front.We are not expecting significant precip with this system
across the CENCAL region. The system will stall out off the coast
late Wednesday. This will keep the pattern unsettled into Thursday
with continued chances of precip across the region. Afternoon
thunderstorms are also possible Wednesday afternoon and evening.

Unsettled conditions are expected on Thursday with clouds and
showers possible. Showers are not expected to be heavy. The upper
level low system will be east of the region by Thursday afternoon
and we are expecting some clearing Thursday night and into early
Friday morning. Another fast moving weather maker will move into
the area by Friday afternoon as showers will spread across the
Sierra, but the precip will be slow to get into the Valley. The
latest runs of the GFS and ECM are scaling back this system and
its associated precip fields. It appears we will see a brief
period of valley rain and mountain snow Friday night into early
Saturday afternoon.

We will see a break Saturday night and on Sunday with dry
conditions and seasonable temperatures. Another weather maker will
approach the region early Monday with clouds and precip moving in
during the day on Monday and continuing into Monday evening.

&&

.AVIATION...
VFR conditions will prevail across the Central California Interior
for at least the next 24 hours.

&&

.AIR QUALITY ISSUES...
None.

&&

.CERTAINTY...

The level of certainty for days 1 and 2 is high.
The level of certainty for days 3 through 7 is medium.

Certainty levels include low...medium...and high. Please visit
www.weather.gov/hnx/certainty.html for additional information
an/or to provide feedback.

&&

.HNX Watches/Warnings/Advisories...
NONE.
&&

public...JDB
avn/fw...JDB
synopsis...JDB

weather.gov/hanford

Nearby

Wind Advisories in California, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.